Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 62, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2015, 1:31 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 1:31 PM EDT (17:31 UTC)
- Expired
- Jul 13, 2015, 1:56 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 66 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 1:45 PM EDT | HAIL 1 | 2 Nne Bladenboro, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 876 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
443
WUUS52 KILM 131731
SVRILM
NCC017-047-155-131815-
/O.NEW.KILM.SV.W.0062.150713T1731Z-150713T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
131 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BLADEN COUNTY IN SOUTHEASTERN NORTH CAROLINA...
EAST CENTRAL ROBESON COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTH CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 215 PM EDT
* AT 131 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BLADEN COMMUNITY COLLEGE...
OR 10 MILES WEST OF ELIZABETHTOWN...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BLADENBORO...LAKE WACCAMAW...SMITHS...LAGOON...
COUNCIL...HALLSBORO...ABBOTTSBURG...BUTTERS...ELKTON...CARVERS...
LISBON...EMERSON...BLADEN COMMUNITY COLLEGE...CLARKTON...WHITE
LAKE...DUBLIN...TAR HEEL AND BLADEN COUNTY HOSPITAL.
THIS INCLUDES US ROUTE 74 BETWEEN MILE MARKERS 396 AND 404.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3461 7831 3459 7828 3426 7855 3463 7894
3475 7886
TIME...MOT...LOC 1731Z 300DEG 30KT 3462 7879
$$
JDW1 follow-up statement
808
WWUS52 KILM 131756
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
156 PM EDT MON JUL 13 2015
NCC017-047-155-131806-
/O.CAN.KILM.SV.W.0062.000000T0000Z-150713T1815Z/
BLADEN NC-ROBESON NC-COLUMBUS NC-
156 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLADEN...EAST CENTRAL
ROBESON AND NORTH CENTRAL COLUMBUS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3461 7831 3459 7828 3426 7855 3463 7894
3475 7886
TIME...MOT...LOC 1754Z 300DEG 30KT 3451 7857
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 12:45 PM EDT, 46 minutes earlier.
Area forecast discussion, Jul 13, 12:45 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1245 PM EDT MON JUL 13 2015 .SYNOPSIS... AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A SERIES OF DISTURBANCES ALOFT FROM THE NORTHWEST DROP INTO THE AREA. STORMS MAY BECOME SEVERE TUESDAY INTO WEDNESDAY AS LOW PRESSURE DEEPENS ACROSS THE REGION. A DRYING TREND IS EXPECTED LATE IN THE WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. THE HIGH WILL MOVE OFFSHORE NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM MONDAY...FIRST MEASURABLE RAINFALL AT ILM SINCE A TRACE ON JULY 6TH...OCCURRED THIS MORNING. A SMATTERING OF UPPER IMPULSES COUPLED WITH PRECIPITABLE WATERS AROUND 2 INCHES WILL SET THE STAGE FOR ADDITIONAL CONVECTION INTO THE AFTERNOON AND SURFACE HEATING PER VISIBLE DATA SHOULD ASSIST IN BOOSTING LOCAL SURFACE- BASED CAPES. SURFACE BOUNDARY RUNNING NEARLY WEST TO EAST ACROSS PENDER AND BLADEN COUNTY IS ENHANCING LOCAL HELICITY AND ROTATING CELLS HAVE TRIGGERING RADAR INDUCED TORNADO WARNINGS FROM SAMPSON COUNTY EAST THROUGH NORTHERN PENDER COUNTY. SUBSIDENCE ALOFT REMAINS WEAK AND MAY NOT SUPPRESS CONVECTION AS PREVIOUSLY SURMISED GIVEN THE LOCAL SURFACE CONVERGENCE ALONG THE SURFACE BOUNDARY. WILL HIGHLIGHT THIS THREAT IN AN UPDATED HAZARDOUS WEATHER OUTLOOK. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 340 AM MONDAY...ACTIVE PERIOD OF WEATHER EXPECTED TUESDAY INTO WEDNESDAY...WITH AN ENHANCED RISK FOR SEVERE WEATHER HIGHLIGHTED BY THE STORM PREDICTION CENTER ACROSS OUR WEST/NORTHWEST FORECAST AREA TUESDAY. DURING TUESDAY STRONGER IMPULSES WILL APPROACH IN THE NORTHWEST FLOW ALOFT WHILE AN H3 JET NOSES INTO THE CAROLINAS AS AN INLAND SURFACE TROUGH STRENGTHENS. STRONG INSTABILITY IS EXPECTED WITH BREEZY SOUTH-SOUTHWESTERLY FLOW PREVAILING EAST OF THE TROUGH. THE PRESSURE GRADIENT WILL LIKELY LEAD TO A SEGMENTED RESULTANT BOUNDARY ALONG THE COAST. OVERALL...THE PATTERN WILL SUPPORT VEERING/INCREASING WINDS WITH HEIGHT AND SUBSEQUENT HELICITY IN EXCESS OF 300 M2/S2 ACROSS INLAND AREAS. AS A RESULT...THINK THE PRIMARY SEVERE WEATHER THREAT LATER TUESDAY WILL BE FROM DAMAGING WINDS WITH SOME LARGE HAIL POSSIBLE...AND GIVEN THE AFOREMENTIONED HELICITY CAN/T RULE OUT TORNADOES. DURING WEDNESDAY...THE SURFACE TROUGH REMAINS INLAND WHILE THE H5 SHORT WAVE TROUGH WILL BEGIN SHIFTING OFF THE MID-ATLANTIC AND CAROLINA COASTS DURING THE EVENING. THE PASSAGE OF THIS FEATURE LEADS TO HIGHER CONFIDENCE THAT THE SURFACE BOUNDARY WILL FINALLY PUSH OFF THE COAST LATE WEDNESDAY NIGHT. INSTABILITY MAY BE LOWER COMPARED TO TUESDAY PER BUFKIT DURING WEDNESDAY...HOWEVER ENOUGH WILL EXISTS ALONG WITH DECENT PRECIPITABLE WATER AND SUPPORT ALOFT TO CONTINUE GOOD CHANCE SHOWERS/TSTMS. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE AS WELL. POPS WILL TREND LOWER WEDNESDAY NIGHT AS THE TROUGH PUSHES FARTHER EAST. MAV MAX TEMPERATURES WEDNESDAY MAY BE ON THE HIGH SIDE GIVEN THE COVERAGE OF STORMS EXPECTED. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 340 AM MONDAY...THE H5 SHORTWAVE TROUGH WILL BE OFF THE MID- ATLANTIC COAST EARLY THURSDAY...WHILE AT THE SURFACE THE TROUGH WILL SHIFT OFFSHORE AS WEAK LOW PRESSURE EVOLVES OFF THE OUTER BANKS. THE GFS HAS TRENDED TOWARD THIS SOLUTION OVER THE LAST DAY AND CONFIDENCE IS INCREASING THAT THE PRECIPITABLE WATER WILL LOWER AND THE BEST SURFACE FORCING WILL REMAIN OFFSHORE ASSOCIATED WITH THE TROUGH DURING THURSDAY. AS A RESULT...LOWERED MAX TEMPERATURES A CATEGORY AND LOWERED POPS AS WELL. BY FRIDAY NIGHT THE MID/UPPER SUBTROPICAL RIDGE WILL BEGIN DRIFTING BACK TO THE WEST FROM THE MS VALLEY ALLOWING A WEAK TROUGH TO BECOME RE-ESTABLISHED ACROSS THE EAST COAST THIS WEEKEND. MEX GUIDANCE HAS TRENDED COOLER LIKELY SINCE THE SURFACE FLOW IS ONSHORE...VERSUS THE HUMID SOUTHWEST FLOW WE HAVE EXPERIENCED MULTIPLE DAYS THIS SUMMER. THUS...LOWERED MAX TEMPS THIS WEEKEND...HOWEVER IN THE END MAX TEMPS MAY NEED TO BE LOWERED ANOTHER CATEGORY OR TWO IF BETTER CONSISTENCY DEVELOPS IN UPCOMING MODEL RUNS. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 18Z...A SERIES OF WEAK PERTURBATION WILL MOVE THROUGH IN THE NORTHWEST FLOW OVER THE NEXT SEVERAL DAYS. TIMING OF THE CONVECTION WILL BE DIFFICULT...WITH BEST CHANCES IN THE AFTERNOON. THE BEST AREA FOR CONVECTION WILL BE ALONG THE COAST OF NORTH CAROLINA...WHERE THE RESULTANT WILL CLASH INTO SOME OLD OUTFLOW BOUNDARIES. WE SHOULD GENERATE SOME DECENT CAPE THIS AFTERNOON...WITH ABOUT 25 KTS OF SHEAR THIS COULD STIR UP SOME GOOD STORMS WITH BRIEF IFR CONDITIONS AND GUSTY WINDS POSSIBLE. THINGS CALMING DOWN TONIGHT BUT CONVECTION IS POSSIBLE THROUGH THE OVERNIGHT HOURS...INCREASING IN COVERAGE AFTER DAYBREAK AS ANOTHER IMPULSE ARRIVES. EXTENDED OUTLOOK...POTENTIAL FOR BRIEF PERIODS OF MVFR IN SHRA/TSRA. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1245 PM MONDAY...THE STORY FOR THIS PERIOD WILL BE THE INCREASING SSW TO SW WINDS ACROSS THE AREA WATERS FROM MIDDAY THRU TONIGHT...AND INTO SUBSEQUENT PERIODS. THIS A RESULT OF THE SFC PG TIGHTENING BETWEEN AN AMPLIFIED NE-SW ORIENTED SFC TROF ACROSS THE EAST-CENTRAL CAROLINAS...AND STRONG RIDGING FROM HIGH PRESSURE CENTERED OVER THE HIGH SEAS WELL OUT IN THE ATLANTIC. LOOK FOR WIND SPEEDS TO INCREASE TO AROUND 15 KT LATER THIS AFTERNOON...AND FURTHER INCREASE TO A SOLID 15 TO 20 KT WITH POSSIBLE GUSTS UP TO 25 KT LATER TONIGHT. THE GUSTS IN PART FROM A 30+ KT LOW LEVEL JET OCCURRING OVER THE AREA WATERS...VIA VARIOUS MODEL SOUNDINGS FOR FRYING PAN SHOALS. SIGNIFICANT SEAS WILL INITIALLY RUN AROUND 2 FT THRUOUT...THEN BEGIN BUILDING TO AROUND 3 FT BY EARLY THIS EVENING...AND THEN FURTHER BUILD TO 3 TO 5 FT THRUOUT BY LATE THIS EVENING AND THRU THE PRE- DAWN TUE HOURS. A LAZY ESE 1 TO 1.5 FOOT GROUND SWELL WILL INITIALLY DOMINATE THE SIG. SEAS. AS WINDS INCREASE...LOOK FOR LOCALLY PRODUCED WIND DRIVEN WAVES AT 4 TO 5 SECOND PERIODS TO DOMINATE LATE THIS AFTERNOON AND DEFINITELY DURING TONIGHT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 340 AM MONDAY...MARGINAL SMALL CRAFT CONDITIONS ARE POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY AS A RESULT OF A TIGHTENED PRESSURE GRADIENT AND RESULTANT SOUTHWEST FETCH. WIND WAVES WILL DOMINANT DURING THIS PERIOD AS WELL AS THE BULK OF THE SPECTRAL WAVE ENERGY IS FOCUSED IN THE 5-6 SEC RANGE. SIGNIFICANT WAVE HEIGHTS WILL BE IN THE 3-5 FT WITHIN 10 NM AND POSSIBLE 5-6 FOOTERS ACROSS THE OUTER WATERS. SEAS WILL SLOWLY SUBSIDE LATE WEDNESDAY NIGHT AS THE SURFACE TROUGH PUSHES OFF THE COAST ALLOWING THE SOUTHWEST FETCH TO WEAKEN AND VEER WITH ITS PASSAGE. LONG TERM MARINE/THURSDAY THROUGH FRIDAY/ AS OF 340 AM MONDAY...INCREASING CONFIDENCE THAT THE SURFACE TROUGH WILL SHIFT ACROSS THE WATERS BY THURSDAY MORNING AS WEAK LOW PRESSURE EXISTS OFF THE OUTER BANKS. AS THIS COMES TO FRUITION THE RATHER LIGHT FLOW WILL BECOME OFFSHORE...THEN VEER TO A LIGHT NORTHEAST FLOW AS THE LOW EXITS TO THE NORTHEAST DURING THE EARLY AFTERNOON. AS A WEAK RIDGE BUILDS IN FROM THE NORTHEAST THE NORTHEAST TO EAST FLOW WILL PERSIST THROUGH FRIDAY. THINK CHANCES FOR SHOWERS/TSTMS WILL DECREASE THURSDAY...WITH A FEW STORMS POSSIBLE FRIDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...SRP LONG TERM...SRP AVIATION...DL MARINE...DCH/SRP
Hazardous weather outlook, Jul 13, 12:51 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1251 PM EDT MON JUL 13 2015 AMZ250-252-254-256-141700- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY THROUGH EARLY THURSDAY... AN EXTENDED STRONG TO SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE AREA WATERS. THE PRIMARY SEVERE THREATS WILL BE WINDS IN EXCESS OF 35 KT AND POSSIBLE SMALL HAIL CLOSER TO THE IMMEDIATE COAST. IN ADDITION...THERE WILL ALSO BE AN INCREASED WATERSPOUT THREAT FOR TUESDAY AFTERNOON AND NIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT THROUGH INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-107>110-SCZ017-023-024-032-033-039-053>056-141700- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO EARLY THURSDAY... AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC THREAT FOR TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-106-141700- ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR ROTATING THUNDERSTORMS TODAY DUE TO THE PRESENCE OF A STATIONARY SURFACE FRONT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO EARLY THURSDAY... AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC THREAT FOR TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 12:46 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1246 PM EDT MON JUL 13 2015
NCZ087-096-131745-
BLADEN-ROBESON-
1246 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BLADEN AND EAST
CENTRAL ROBESON COUNTIES...
AT 1246 PM EDT...A STRONG THUNDERSTORM WAS OVER BARKER TEN
MILE...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...BLADENBORO...SMITHS...RUSKIN...HOWELLSVILLE...ROBESON
COMMUNITY COLLEGE...BUTTERS...HESTERTOWN...BARKER TEN MILE...BLADEN
COMMUNITY COLLEGE...DUBLIN...TAR HEEL AND SOUTHEASTERN REGIONAL
MEDICAL CENTER.
THIS INCLUDES INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 17
AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3471 7863 3446 7878 3446 7883 3448 7887
3446 7890 3464 7907 3477 7905
TIME...MOT...LOC 1646Z 297DEG 13KT 3466 7897
JDWSpecial weather statement, Jul 13, 12:55 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1255 PM EDT MON JUL 13 2015
NCZ105>108-131800-
COASTAL NEW HANOVER-COASTAL PENDER-INLAND PENDER-INLAND NEW
HANOVER-COASTAL NEW HANOVER-COASTAL PENDER-
1255 PM EDT MON JUL 13 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PENDER AND
NORTHEASTERN NEW HANOVER COUNTIES...
AT 1255 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ACROSS
PENDER COUNTY...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURGAW...SURF CITY...FIGURE EIGHT ISLAND...RICH INLET...HAMPSTEAD...
TOPSAIL BEACH...PORTERS NECK...TOPSAIL...CASTLE HAYNE...BAYSHORE...
MURRAY TOWN...WHITE STOCKING...SCOTTS HILL...ROCKY POINT...
WOODSIDE...LONG CREEK...EDGECOMB...MAPLE HILL...ASHTON AND CAPE FEAR
COMMUNITY COLLEGE NORTH CAMPUS.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 396 AND 416.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3434 7766 3425 7776 3446 7810 3472 7780
3472 7768 3448 7758 3446 7754 3444 7752
TIME...MOT...LOC 1655Z 269DEG 17KT 3445 7778
JDWThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:48 AM EDT | Tornado Warning | ILM | Bladen | 23 min |
| Jul 13, 12:08 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Pender | 52 min |
| Jul 13, 12:46 PM EDT | Special Weather Statement | ILM | Robeson | 59 min |
| Jul 13, 12:55 PM EDT | Special Weather Statement | ILM | Pender | 65 min |
| Jul 13, 1:05 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 55 min |
| Jul 13, 1:17 PM EDT | Special Marine Warning | ILM | 88 min | |
| Jul 13, 1:55 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 2 hr |
| Jul 13, 2:33 PM EDT | Special Weather Statement | ILM | Pender | 42 min |
| Jul 13, 2:40 PM EDT | Special Weather Statement | ILM | Brunswick | 65 min |
| Jul 13, 2:42 PM EDT | Special Marine Warning | ILM | 93 min | |
| Jul 13, 2:54 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus | 3 hr |
| Jul 13, 3:40 PM EDT | Special Marine Warning | ILM | 95 min | |
| Jul 13, 3:46 PM EDT | Special Weather Statement | ILM | Brunswick | 59 min |
| Jul 13, 3:49 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 41 min |
| Jul 13, 3:59 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 61 min |
| Jul 13, 4:39 PM EDT | Special Marine Warning | ILM | 36 min | |
| Jul 13, 5:13 PM EDT | Special Marine Warning | ILM | 92 min | |
| Jul 13, 6:05 PM EDT | Special Weather Statement | ILM | Columbus | 55 min |
| Jul 13, 6:38 PM EDT | Special Marine Warning | ILM | 97 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.